MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG REOCOR D; EXTERNAL PACEMAKER

BIOTRONIK SE & CO. KG REOCOR D; EXTERNAL PACEMAKER
Model Number 365529
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
We received a voluntary medwatch report from the fda.The report was sent in from (b)(6) ((b)(4)).The report is: when a (b)(6) male was on cardiopulmonary bypass the physician went through two external pacemakers, 3 pacing cables and 2 pacing leads in order to get a paced rhythm.This resulted in the patient being on cardiopulmonary bypass an extra 10 minutes and an extra stitch in the heart.Biotronik attempted to get the serial number of this device under complaint with no success.The hospital claimed that the external pacemakers were sent to their biomed team where they passed manufacture specs.The hospital does not believe they were sent back to biotronik for analysis.
 
Additional Manufacturer Narrative
Because serial numbers are unknown, we do not have a manufacture date.The re-inspection of the returned devices revealed severe damages caused by strong external forces, i.E.Drop damages, in all cases.Three devices showed signs of manual opening of the housing and attempts to self-repair were visible.Additionally, all returned devices had penetration of fluid (e.G.Water) into the device housing, which led to corrosion and extensive damage to the internal circuit board.In summary, all devices had been returned with severe damages.No specific failure mode was identified and there was no material or manufacturing issue related to the returned devices.

Brand Name
REOCOR D
Common Device Name
EXTERNAL PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin D-123 59
GM  D-12359
MDR Report Key7962319
Report Number1028232-2018-03495
Device Sequence Number13766901
Product Code OVJ
UDI-Device Identifier04035479110055
UDI-Public04035479110055
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365529
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;